Great...feels like my Metamucil capsule is stuck...not going down.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ZLSJ
Regular Member


Date Joined Dec 2008
Total Posts : 263
   Posted 2/19/2009 7:34 PM (GMT -6)   
Should have known better...been having this feeling the odd time taking the asacol horse pills!
 
What to do? Just keep drinking lots of water? 

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 2/19/2009 9:06 PM (GMT -6)   
Yes, that's what I would do...hope you got it down????

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


ZLSJ
Regular Member


Date Joined Dec 2008
Total Posts : 263
   Posted 2/19/2009 9:33 PM (GMT -6)   

Yeh...I think it's down.

The 800mg asacols are huge and the odd day it seems like they linger on the way down so it's not the first time it's happened but it was kinda funny having that happen after you indicated to drink lots so it doesn't get stuck.

 

 


quincy
Elite Member


Date Joined May 2003
Total Posts : 30984
   Posted 2/20/2009 4:36 AM (GMT -6)   
LOL...maybe take it in the middle of your meal...so that food will help to get it down and the system is already primed with saliva.

One suggestion, take a drink of water first..then swallow the pill with much more water.

q
*Heather* Status..Asacol  (3 x2 daily); flaring /Dec 22, tapered to every 3rd nite..back to nightly (Jan 22)..tapered too fast
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma) 
~vitamins/minerals/supplementsProbiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate). @ bedtime
~various digestive enzymes as needed; started Omega 3 
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


IndianaUC
Regular Member


Date Joined Feb 2007
Total Posts : 212
   Posted 2/20/2009 10:09 AM (GMT -6)   
I do what Quincy suggested to do. Pills get stuck in my throat all the time and it's painful! Food will usually push it down, but it does help to be in the middle of a meal first. Sometimes a soda will help wash it down. Something about the fizzy bit that helps knock it loose.
- DXed with "left sided" UC in 1998. DXed with "proctitis" Oct. 2007
- Sulfasalazine 3 500mg tabs twice daily
- 500mg Vitamin C, 1 Multivitamin, L-Glutamine
- Max Acidophillis EC Capsules 350Mg(7 types of bacteria with over 42 billion viable cells) with 50 Mg colostrum & 50 Mg FOS(fructo-oligosaccharides)
- Experimenting with this or that on occasion. Always open to new ideas.
- Colonoscopies - 2 (Due for my next one ASAP)
- Canasa 1000mg @night. Started Oct. 23, 2008
- Niferex-150 Forte 1 capsule 2x Daily


Peety
Veteran Member


Date Joined Mar 2008
Total Posts : 2855
   Posted 2/20/2009 11:31 AM (GMT -6)   
My mother who is a nurse always said that feeling is not really the pill getting stuck, but irritation of your esophagus on the way down. That's why it seems to stay with you for a while. Seems all this advice should help that from happening, too.
49 year old female attorney, diagnosed UC/pancolitis 1985, no surgery but much suffering.
Asacol/5ASA 6x400 mg maintenance for 20+ years; use prednisone & Rowasa for flares. 
August 2008 sought care of naturopathic doctor. Food sensitivity test showed wheat/gluten, other intolerances; started diet without gluten, soy, dairy, tomato etc. Probiotics (Ultimate Flora, 50 billion). Doing much better, but still having some bad days. 


quincy
Elite Member


Date Joined May 2003
Total Posts : 30984
   Posted 2/20/2009 1:05 PM (GMT -6)   
The irritation would be caused by reflux, and there are meds for that to help keep the acid from causing the inflammation/irritation.

unless one has other issues....

Capsules are the worst for having that feeling...I get it too.

quincy
*Heather* Status..Asacol  (3 x2 daily); flaring /Dec 22, tapered to every 3rd nite..back to nightly (Jan 22)..tapered too fast
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma) 
~vitamins/minerals/supplementsProbiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate). @ bedtime
~various digestive enzymes as needed; started Omega 3 
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


ZLSJ
Regular Member


Date Joined Dec 2008
Total Posts : 263
   Posted 2/20/2009 1:09 PM (GMT -6)   
Other issues?

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 2/20/2009 2:06 PM (GMT -6)   
Peety said...
My mother who is a nurse always said that feeling is not really the pill getting stuck, but irritation of your esophagus on the way down. That's why it seems to stay with you for a while. Seems all this advice should help that from happening, too.

Interesting theory only if that were the case then you'd have that "feeling" every time you took your pills not just on occassion... I can feel when a pill has gotten stuck/not made it all the way down, that has only happend once in a blue moon, I have no issues with reflux problems I've never even had heartburn in my whole life) so I know it's not irritation that's going on but instead the pill simply getting stuck.
 
:)


My bum is broken....there's a big crack down the middle of it! LOL :)


ediekristen
Veteran Member


Date Joined Apr 2007
Total Posts : 1366
   Posted 2/20/2009 3:54 PM (GMT -6)   
I actually would have pills frequently get stuck in my throat, like actually be stuck and start dissolving there. The colazal pills were the worst for that- it would start to burn and I'd get acid reflux with the taste of colazal powder, I almost threw up a few times from it. Vitamins get me all the time too. I've had to have my esophagus dilated twice because it just gets to where even food starts getting stuck and coming back up whole.
Female, 23, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia in femur head & lumbar spine from long term prednisone use...

Current Meds:
Lexapro 10mg
First Remicade infusion 2/5/09

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 4:04 PM (GMT -6)
There are a total of 3,004,818 posts in 329,173 threads.
View Active Threads


Who's Online
This forum has 161749 registered members. Please welcome our newest member, bullit398.
320 Guest(s), 21 Registered Member(s) are currently online.  Details
Ollyrolly, SantaZia, NurseBetty12, PeterDisAbelard., PDL17, Gemlin, Michael_T, 3timechamp, getting by, 142, Todd1963, Sherrine, Lynnwood, Med N, slapshot, Hardlyrob, ltc1225, k07, Fauntleroy, jwebb, KarloVen